# SDR CA030108002

- Difficulty date: December 10, 2002
- Submitted: February 10, 2003
- Operation: Air carrier
- Make and model: Piper PA-23-250
- Aircraft time: 9,175 hours
- Engine: Lyc IO540C4B5
- Propeller: Hartzl HCE2YR2
- System (JASC): 2421 · AC Generator-Alternator
- Part: Bolt
- Condition: Loose
- Location: Alternator
- Stage of operation: NR
- How discovered: 9
- Nature of condition: H, J
- Precautionary procedure: O

## Discrepancy

(CAN) ALTERNATOR FAILED IN FLIGHT. INSPECTION AFTER THE NACELLE DOORS WERE OPENED REVEALED THAT THE FORWARD BOLT, WHICH HOLDS THE ALTERNATOR, BECAME LOOSE AND WAS FOUND BETWEEN THE STARTER AND RING GEAR ASSEMBLY. THE DRIVE BELT WAS OFF AND THE RING GEAR WAS CRACKED. PROP WAS REMOVED AND THE RING GEAR AND DRIVE BELT WERE REPLACED.
